Neuroleptic malignant syndrome is a potentially fatal neurological condition secondary toantipsychotic medication. It is characterized by distinctive clinical findings and autonomicdisturbances. NMS has not been associated with Takotsubo cardiomyopathy (TCM).
TCM is an abnormal response to physiological stressors resulting from the autonomicabnormalities which at times can mimic myocardial infarction (MI). We present a unique caseof a 54-year-old female with bipolar disease presenting with lithium and haloperidol-inducedNMS complicated by TCM. The purpose of this case is to make clinicians aware of this rareassociation.
Creative Commons License
This work is licensed under a Creative Commons Attribution-Noncommercial 4.0 License
Recommended CitationUllah, Waqas; Cheema, Muhammad Arslan; Ashfaq, Ammar; Mukhtar, Maryam; Ali, Zain; Rashid, Mamoon Ur; and Figueredo, Vincent, "A rare association of Takotsubo cardiomyopathy with neuroleptic malignant syndrome" (2020). Abington Jefferson Health Papers. Paper 26.